Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 15, 2021, 5:15 PM EDT for Berkeley County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 15, 2021, 5:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 112 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WWUS82 KCHS 152115
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
515 PM EDT Thu Jul 15 2021
SCZ045-152145-
Inland Berkeley-
515 PM EDT Thu Jul 15 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 515 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Southern Lake Moultrie, or 8 miles west of
Moncks Corner, moving north at 20 mph.
HAZARD...strong winds 40 to 50 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Moncks Corner, Saint Stephen, Bonneau, Southern Lake Moultrie,
Eadytown, Cross, Northern Lake Moultrie and Bonneau Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3339 7986 3311 8006 3319 8027 3345 8021
3345 8020 3346 8016 3345 8016 3345 8015
3346 8015 3346 8012
TIME...MOT...LOC 2115Z 192DEG 16KT 3323 8015
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 15, 4:16 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 15, 4:16 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Charleston SC 416 PM EDT Thu Jul 15 2021 .SYNOPSIS... Deep high pressure will prevail through this weekend. A weak front will move into the region early next week, possibly stalling in the vicinity midweek. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... The synoptic pattern will feature a large surface high pressure centered over the Atlantic with a broad mid-level ridge across the Southeast US. Scattered coverage of showers and thunderstorms will likely continue as pronounced outflow boundaries collide with an inland advancing sea breeze. Also, moisture convergence over the Midlands will continue to produce thunderstorms far inland that have somewhat deeper convection and stronger updrafts, which could cross into our western CWA counties. There is a non-zero chance of a sub-severe thunderstorm that could make its way into the western forecast area given that instability is greatest in this region. Light upper and mid-level flow could also attribute to training and heavy downpours within stronger storms. Convection should then gradually dissipate during the evening hours. Overnight, shallow, patchy ground fog could develop in low- lying areas as seen the last couple of nights. This was left out of the forecast due to a weak signature in the overall model consensus. Low temperatures are expected to range between the low 70s inland to mid 70s near the coast and around 80F in Downtown Charleston. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... Deep mid-level ridging will remain across the area through the weekend. Due to plentiful subsidence/drier air, PWATs will generally be less than 1.5 inches, before increasing to around 2.0 inches on Sunday afternoon. Even so, coverage of showers should be limited to isolated to scattered through the weekend along the sea breeze and any other boundaries that form. While the overall severe threat is low, thunderstorms will be possible and a few stronger storms cannot be completely ruled out. High temperatures will generally be in the upper 80s to mid 90s, with cooler temps just along the coast. Lows will be in the 70s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... An upper-level trough north of the area will slowly shift eastward early week as a weak cold front drops further south. The front is then expected to stall over the area or in the vicinity early week. Associated deep moisture will venture into the region, increasing rain and thunderstorm chances. The front should move offshore by mid- week and somewhat drier weather can be expected. Although, typical, summertime diurnal showers/thunderstorms will be possible each afternoon. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR through 18Z Thursday. Isolated showers are possible over the terminals through late afternoon. VCSH has been introduced and carried through until around sunset. Extended Aviation Outlook: Brief flight restrictions are possible in showers/thunderstorms each afternoon. && .MARINE... Tonight: The marine zones will remain situated along the western side of a high pressure ridge. Southeast winds will shift out of the south overnight with winds decreasing to less than 10 kt. Seas will remain on average between 2-3 feet. Friday through Tuesday: High pressure will remain the predominant feature through the weekend. Then by early week, a cold front will approach the area, before lingering over or in the vicinity. South to southwest winds at 10 to 15 knots will prevail with seas 2 to 3 feet. Rip Currents: A 2-3 ft/9 sec swell will linger at the beaches Friday as well as breezy winds. Therefore, have introduced a moderate risk of rip currents at all beaches. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BRM SHORT TERM... LONG TERM... AVIATION...BRM MARINE...BRM
Hazardous weather outlook, Jul 15, 3:57 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 357 PM EDT Thu Jul 15 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-162000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 357 PM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-162000- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 357 PM EDT Thu Jul 15 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 15, 5:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
515 PM EDT Thu Jul 15 2021
SCZ045-152145-
Inland Berkeley-
515 PM EDT Thu Jul 15 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 515 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Southern Lake Moultrie, or 8 miles west of
Moncks Corner, moving north at 20 mph.
HAZARD...strong winds 40 to 50 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Moncks Corner, Saint Stephen, Bonneau, Southern Lake Moultrie,
Eadytown, Cross, Northern Lake Moultrie and Bonneau Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3339 7986 3311 8006 3319 8027 3345 8021
3345 8020 3346 8016 3345 8016 3345 8015
3346 8015 3346 8012
TIME...MOT...LOC 2115Z 192DEG 16KT 3323 8015
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHNearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.